Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 237, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 19, 2014, 6:25 PM CDT for Calhoun County, Jackson County, Florida. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2014, 6:25 PM CDT (23:25 UTC)
- Expired
- Aug 19, 2014, 7:00 PM CDT
- In force
- 35 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Calhoun County, FL, Jackson County, FL
The radar
The Tallahassee radar (KTLH), 68 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.4 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1065 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 886 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
004
WUUS52 KTAE 192325
SVRTAE
FLC013-063-200000-
/O.NEW.KTAE.SV.W.0237.140819T2325Z-140820T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
625 PM CDT TUE AUG 19 2014
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CALHOUN COUNTY IN THE PANHANDLE OF FLORIDA...
SOUTHEASTERN JACKSON COUNTY IN THE PANHANDLE OF FLORIDA...
* UNTIL 700 PM CDT
* AT 621 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR GRAND RIDGE...AND MOVING
SOUTHEAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
INWOOD...SNEADS...OCHEESEE AND TORREYA STATE PARK
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. DO NOT WAIT UNTIL YOU
HEAR THE SOUND OF THUNDER TO TAKE COVER.
&&
LAT...LON 3083 8499 3078 8492 3075 8491 3074 8488
3070 8486 3066 8489 3062 8491 3058 8495
3058 8497 3056 8496 3052 8499 3073 8519
TIME...MOT...LOC 2324Z 312DEG 18KT 3071 8502
$$
38-GODSEY2 follow-up statements
352
WWUS52 KTAE 192336
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
636 PM CDT TUE AUG 19 2014
FLC013-063-200000-
/O.CON.KTAE.SV.W.0237.000000T0000Z-140820T0000Z/
CALHOUN FL-JACKSON FL-
636 PM CDT TUE AUG 19 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHEASTERN JACKSON AND NORTHEASTERN CALHOUN COUNTIES IN THE
PANHANDLE OF FLORIDA...
AT 634 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR INWOOD...OR 17
MILES NORTH OF BLOUNTSTOWN...MOVING SOUTHEAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
OCHEESEE AND TORREYA STATE PARK
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. DO NOT WAIT UNTIL YOU
HEAR THE SOUND OF THUNDER TO TAKE COVER.
&&
LAT...LON 3078 8492 3075 8491 3074 8488 3070 8486
3062 8491 3058 8495 3058 8497 3056 8496
3052 8499 3066 8511 3067 8511
TIME...MOT...LOC 2336Z 312DEG 18KT 3067 8497
$$
38-GODSEY910
WWUS52 KTAE 192351
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
651 PM CDT TUE AUG 19 2014
FLC013-063-200001-
/O.EXP.KTAE.SV.W.0237.000000T0000Z-140820T0000Z/
CALHOUN FL-JACKSON FL-
651 PM CDT TUE AUG 19 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JACKSON AND
NORTHEASTERN CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA WILL
EXPIRE AT 700 PM CDT...
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3... OR YOU MAY CONTACT LAW
ENFORCEMENT.
LAT...LON 3078 8492 3075 8491 3074 8488 3070 8486
3062 8491 3058 8495 3058 8497 3056 8496
3052 8499 3066 8511 3067 8511
TIME...MOT...LOC 2351Z 312DEG 18KT 3062 8491
$$
38-GODSEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 12:46 PM CDT, 5 hours 39 minutes earlier.
Area forecast discussion, Aug 19, 12:46 PM CDT, 5 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 146 PM EDT Tue Aug 19 2014 .Near Term [Through Today]... A fairly high coverage of showers and thunderstorms is expected through sunset with a diminishing trend after sunset. Given ample instability, the presence of an upper level shortwave, and some enhanced low level winds (for August standards), expect the threat of a few severe storms to continue through the remainder of the afternoon. Overnight lows will be in the low to mid 70s. .Short Term [Tonight Through Thursday Night]... As a ridge of high pressure over the Gulf coast moves inland, we will quickly start to see drier, hotter weather. With the sea-breeze still coming into play, we will still likely see scattered coverage of afternoon thunderstorms, staying mostly in north Florida, but the chances are lower than they normally are for this time of year. Highs will be in the mid to upper 90s across the area Wednesday, mostly upper 90s on Thursday. Although the airmass in place will be relatively dry, we'll still be humid enough to make the heat feel even more uncomfortable- heat index values will rise to the 100-105 degree range Wednesday, 104-108 Thursday. Lows will only be in the mid 70s. .Long Term [Friday Through Tuesday]... Conditions are expected to stay hot and relatively dry through early next week as a strong ridging of high pressure builds inland and stays in place until it begins to weaken late this weekend. A long stretch of hot days is on tap with highs expected to reach the upper 90s Thursday through Sunday, decreasing only slightly to the mid 90s Monday and Tuesday when rain chances increase again after the ridge begins to weaken. && .Aviation... [Through 18Z Wednesday] A fairly high coverage of afternoon showers and thunderstorms is expected with a decreasing trend after sunset. A few of the storms could be strong to severe. VFR conditions are expected to prevail outside of the storms, except for the possibility of some MVFR conditions around sunrise. && .Marine... With high pressure over the northern Gulf, winds will generally be from the west-southwest at 10 knots or less, with surges along the coastline to about 15 knots in the evenings. Waves are expected to remain around 2 feet or less through the period. && .Fire Weather... Red flag conditions are not expected for the next several days. && .Hydrology... Rainfall totals through the week are expected to be less than an inch with localized higher amounts possible. With all area rivers below action stage, no flooding is expected. && .Preliminary Point Temps/PoPs... Tallahassee 75 96 75 98 76 / 30 30 20 30 20 Panama City 78 92 78 94 78 / 20 20 10 20 20 Dothan 74 96 75 98 75 / 30 20 20 20 20 Albany 73 97 75 99 75 / 30 20 20 20 10 Valdosta 73 96 74 98 74 / 30 20 20 30 20 Cross City 75 94 75 96 74 / 10 30 20 30 20 Apalachicola 77 92 76 93 78 / 10 20 10 20 10 && .TAE Watches/Warnings/Advisories... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...DVD SHORT TERM...MOORE LONG TERM...MOORE AVIATION...DVD MARINE...MOORE FIRE WEATHER...DVD HYDROLOGY...WESTON
In the hours before
Local storm report, Aug 19, 3:55 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
455 PM EDT TUE AUG 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 3 S NASHVILLE 31.16N 83.25W
08/19/2014 BERRIEN GA 911 CALL CENTER
SEVERAL TREES DOWN SOUTH OF NASHVILLE. TIME ESTIMATED BY
RADAR.
&&
GODSEYLocal storm report, Aug 19, 4:11 PM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
511 PM EDT TUE AUG 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND DMG 4 E ABBEVILLE 31.56N 85.18W
08/19/2014 HENRY AL LAW ENFORCEMENT
POWERLINE DOWN ON COUNTY ROAD 57
&&
DVDLocal storm report, Aug 19, 4:16 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
516 PM EDT TUE AUG 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 4 NE COTTONWOOD 31.09N 85.25W
08/19/2014 HOUSTON AL LAW ENFORCEMENT
TREE DOWN ACROSS THE ROAD ON SEPTEMBER ROAD NEAR THE
LOVETOWN AREA
&&
DVDLocal storm report, Aug 19, 4:32 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TALLAHASSEE FL
532 PM EDT TUE AUG 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0132 PM TSTM WND DMG 2 W VALDOSTA 30.85N 83.32W
08/19/2014 LOWNDES GA 911 CALL CENTER
TREE DOWN AT BAYTREE RD AND NORMAN DRIVE
0202 PM TSTM WND DMG 4 N GREENVILLE 30.53N 83.63W
08/19/2014 MADISON FL TRAINED SPOTTER
ONE TREE DOWN ON US HIGHWAY 221. TIME ESTIMATED BY RADAR.
0210 PM TSTM WND DMG 4 E ABBEVILLE 31.56N 85.18W
08/19/2014 HENRY AL LAW ENFORCEMENT
POWERLINE DOWN ON COUNTY ROAD 57
0212 PM TSTM WND DMG 2 NNW HAMBURG 30.60N 83.54W
08/19/2014 MADISON FL TRAINED SPOTTER
ONE TREE DOWN ON STATE HIGHWAY 146. TIME ESTIMATED BY
RADAR.
0235 PM TSTM WND DMG 4 NNW MORGAN 31.59N 84.62W
08/19/2014 CALHOUN GA 911 CALL CENTER
LARGE TREE DOWN ON GA-151 NORTH OF MORGAN.
0300 PM TSTM WND DMG 4 NE COTTONWOOD 31.09N 85.25W
08/19/2014 HOUSTON AL LAW ENFORCEMENT
TREE DOWN ACROSS THE ROAD ON SEPTEMBER ROAD NEAR THE
LOVETOWN AREA
0310 PM TSTM WND DMG 3 NNW ALBANY 31.62N 84.19W
08/19/2014 DOUGHERTY GA 911 CALL CENTER
POWERLINES DOWN ON THE 1800 BLOCK OF SCHLEY AVENUE.
0325 PM TSTM WND DMG 2 WSW BRIDGEBORO 31.40N 84.00W
08/19/2014 MITCHELL GA 911 CALL CENTER
TREE DOWN ON GA-112 BLOCKING ONE LANE OF TRAFFIC. TIME
ESTIMATED BY RADAR.
0401 PM TSTM WND DMG OMEGA 31.34N 83.60W
08/19/2014 TIFT GA 911 CALL CENTER
POWER POLE REPORTED DOWN IN OMEGA. TIME ESTIMATED BY
RADAR.
0445 PM TSTM WND DMG 3 S NASHVILLE 31.16N 83.25W
08/19/2014 BERRIEN GA 911 CALL CENTER
SEVERAL TREES DOWN SOUTH OF NASHVILLE. TIME ESTIMATED BY
RADAR.
&&
DVDSpecial weather statement, Aug 19, 4:56 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
556 PM EDT TUE AUG 19 2014
ALZ069-192245-
HOUSTON AL-
456 PM CDT TUE AUG 19 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHWESTERN
HOUSTON COUNTY IN SOUTHEAST ALABAMA...
* UNTIL 545 PM CDT
AT 453 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 5 MILES SOUTH OF TAYLOR...MOVING EAST AT 10 MPH.
PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. DO NOT WAIT UNTIL YOU
HEAR THE SOUND OF THUNDER TO TAKE COVER.
LAT...LON 3104 8549 3105 8548 3116 8549 3114 8524
3105 8526 3100 8527 3100 8549
TIME...MOT...LOC 2155Z 289DEG 11KT 3108 8546
38-GODSEYSpecial weather statement, Aug 19, 5:59 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 659 PM EDT TUE AUG 19 2014 FLZ011-192345- JACKSON FL- 559 PM CDT TUE AUG 19 2014 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR JACKSON COUNTY IN THE PANHANDLE OF FLORIDA... * UNTIL 645 PM CDT AT 556 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG THUNDERSTORM NEAR MARIANNA...MOVING SOUTHEAST AT 15 MPH. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. DO NOT WAIT UNTIL YOU HEAR THE SOUND OF THUNDER TO TAKE COVER. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS. LAT...LON 3068 8486 3063 8516 3083 8532 3092 8514 TIME...MOT...LOC 2259Z 315DEG 14KT 3080 8518 38-GODSEY
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 11:55 AM CDT | Special Marine Warning | TAE | 65 min | |
| Aug 19, 12:54 PM CDT | Severe Thunderstorm Warning | TAE | Madison, Taylor | 42 min |
| Aug 19, 5:41 PM CDT | Areal Flood Advisory | TAE | Leon | 2 hr |
| Aug 19, 5:59 PM CDT | Special Weather Statement | TAE | Jackson | 46 min |
| Aug 19, 6:42 PM CDT | Special Weather Statement | TAE | Gadsden | 48 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.